Alert archive / Louisiana / Flash Flood Warnings in 2007
Flash Flood Warning 19, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 15, 2007, 2:02 PM CDT for Winn Parish, Louisiana. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2007, 2:02 PM CDT (19:02 UTC)
- Expired
- Jun 15, 2007, 4:00 PM CDT
- In force
- 118 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Winn Parish, LA
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1297 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 151902
FFWSHV
LAC127-152100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
202 PM CDT FRI JUN 15 2007
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WINN PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF WINNFIELD...
* UNTIL 400 PM CDT
* AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM 15 MILES SOUTHWEST OF
WINNFIELD...MOVING EAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MILL...CALVIN...ATLANTA...GANSVILLE...TANNEHILL...DODSON...JOYCE...
HUDSON...MENEFEE...GAARS MILL...JORDON HILL...RINGWOOD...NEW
HOPE...SIKES...FLAT CREEK AND HICKORY VALLEY.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3215 9290 3198 9286 3171 9296 3171 9264
3182 9263 3181 9236 3195 9230 3214 9234
$$
BUTTS1 follow-up statement
000
WGUS74 KSHV 151956
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
253 PM CDT FRI JUN 15 2007
LAC127-152100-
WINN LA-
253 PM CDT FRI JUN 15 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR WINN
PARISH...
AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE CLUSTERS OF THUNDERSTORMS PRODUCING FLASH FLOODING. THIS
STORM WAS LOCATED 12 MILES SOUTHWEST OF WINNFIELD...MOVING EAST AT
15 MPH. DOPPLER RADAR INDICATES UP TO 8 INCHES OF RAIN MAY HAVE
FALLEN OVER WESTERN WINN PARISH SINCE NOON.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CALVIN...ATLANTA...GANSVILLE...TANNEHILL...DODSON...JOYCE...HUDSON...
MENEFEE...GAARS MILL...JORDON HILL...SIKES...RINGWOOD...NEW HOPE...
HICKORY VALLEY AND FLAT CREEK.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
LAT...LON 3215 9290 3198 9286 3171 9296 3171 9264
3182 9263 3181 9236 3195 9230 3214 9234
$$
BUTTSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 10:55 AM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 15, 10:55 AM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1055 AM CDT FRI JUN 15 2007 .DISCUSSION... MADE SOME ADJUSTMENTS FOR T/TD GRIDS TO MATCH OB TRENDS. A SLIGHT TWEAK OR TWO ON HIGH TEMP GRID AS WELL. A BIT OF DRY SLOT OVER THE WEST FOR NOW...BUT IT WILL NOT MIX OUT MUCH. STILL LOTS OF CLOUDS...BUT THE WARMEST TEMPS WILL LIKELY FOUND HERE LATER THIS AFTERNOON...WHICH WILL ALSO BE BREADING GROUND FOR NEW ACTIVITY. ON GOING SHOWER AND THUNDERSTORM ACTIVITY LIFTING OVER NE CORNER OF CWA...WITH REDEVELOPMENT ALONG THE BACK EDGE FROM IDABEL...TO LINDEN TEXAS...TO SHREVEPORT. THIS WILL CONTINUE TO EASE OUT OF THE PICTURE DURING THE EARLY AND MID AFTERNOON. MEANWHILE NEW DEVELOPMENT LIKELY TO FEATHER DOWN FARTHER WEST INTO NORTHEAST TEXAS LATTER TODAY WITH SOME BREAKS AND HEATING. SOUTHERN FRINGE LOWEST POPS FOR NOW...BUT THE EVOLUTION OF A NEW MCS TIED TO ENERGY PROGGED TO ROTATE AROUND MAIN LOW STRETCHED OUT ALONG THE TX/OK RED RIVER VALLEY. I THINK WILL SEE INCREASED POPS OVER SOUTH BY TONIGHT. UPDATED PRODUCTS ON THE WAY. /24/ && .AVIATION... WATER VAPOR IMAGERY AND SUBJECTIVE ANALYSIS CONTINUE TO INDICATE AN UPPER-LEVEL LOW SPINNING OVER SOUTHERN OKLAHOMA THIS MORNING. IT STILL LOOKS AS IF THE FEATURE WILL SLOWLY MOVE EAST AND SOUTH... EVENTUALLY PLOPPING ITSELF IN FAR NORTHERN TEXAS BY SATURDAY MORNING. I WILL BASE THE FIRST COUPLE OF HOURS /AT LEAST/ ON OBSERVED RADAR TRENDS. IN GENERAL...EXPECT MOST OF THE CONVECTION EARLY IN THE FORECAST TO REMAIN OVER EASTERN TERMINALS. ADDITIONAL SHRA/TSRA DEVELOPMENT IS EXPECTED ACROSS THE KTYR...KGGG...AND KLFK AREAS BEFORE 16/0000 UTC AS ANOTHER BIT OF ENERGY ROUNDS THE BASE OF THE UPPER TROUGH. CIGS AND VSBYS WILL BE QUITE TRICKY...WITH MVFR OR LOWER FLIGHT CATEGORIES EXPECTED...ESPECIALLY IN PRECIPITATION AREAS. /21/ && .PRELIMINARY POINT TEMPS/POPS... SHV 87 70 89 71 / 70 40 40 20 MLU 89 68 91 69 / 70 30 30 20 DEQ 84 68 87 68 / 70 50 50 40 TXK 85 69 88 70 / 70 40 40 30 ELD 83 68 91 68 / 90 30 30 20 TYR 87 70 87 71 / 60 50 50 40 GGG 87 70 88 70 / 60 50 40 30 LFK 90 70 90 70 / 40 30 40 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24/21
Hazardous weather outlook, Jun 15, 11:47 AM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1147 AM CDT FRI JUN 15 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-161100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1147 AM CDT FRI JUN 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE LIKELY ACROSS MUCH OF THE FOUR STATE AREA TODAY. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER OKLAHOMA WILL DRIFT SLOWLY SOUTHWARD INTO NORTH TEXAS TONIGHT. DAYTIME HEATING AND LEFTOVER OUTFLOW BOUNDARIES FROM PRIOR THUNDERSTORM ACTIVITY...WILL PROVIDE THE LIFT NEEDED FOR THIS NEW DEVELOPMENT. A FEW ISOLATED STORMS MAY POSSIBLY BECOME SEVERE THIS AFTERNOON OR EARLY EVENING WITH STRONG DAMAGING WINDS AND POSSIBLY LARGE HAIL. IN ADDITION...THE AIR MASS OVER THE FOUR STATE AREA REMAINS SATURATED...ADDING TO THE INCREASED RISK OF LOCALLY HEAVY RAINFALL. ANY NEW THUNDERSTORMS THAT DEVELOP WILL LIKELY BE SLOW MOVING...PRODUCING RAINFALL AMOUNTS OF ONE TO TWO INCHES IN SHORT PERIODS OF TIME. THUS...LOCALIZED FLOODING MAY RESULT IN PREVIOUSLY RAIN SOAKED AREAS...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. SOME OF THESE THUNDERSTORMS MAY BEGIN TO DIMINISH SHORTLY AFTER SUNSET...BUT SOME OF THE ONGOING ACTIVITY MAY LINGER ALL EVENING OR EVEN INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED THUNDERSTORMS WILL PERSIST THIS WEEKEND...AS THE UPPER LOW REMAINS NEARLY STATIONARY OVER NORTHCENTRAL TEXAS. ISOLATED SEVERE THUNDERSTORMS CAN NOT BE RULED OUT...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. HOWEVER...LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT...WHICH COULD PRODUCE FLOODING OF LOW LYING...POOR DRAINAGE AREAS. THE UPPER LOW IS EXPECTED TO WEAKEN AS IT EJECTS NORTHEAST ACROSS THE REGION MONDAY...ALTHOUGH WIDELY SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH TUESDAY AS A WEAK COOL FRONT APPROACHES THE FOUR STATE AREA. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF SKYWARN SPOTTERS...EMERGENCY MANAGERS...AND HAM RADIO OPERATORS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT. 24
In the hours before
Local storm report, Jun 15, 1:12 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
112 PM CDT FRI JUN 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM TSTM WND DMG JONESBORO 32.24N 92.71W
06/15/2007 JACKSON LA LAW ENFORCEMENT
SEVERAL TREES AND POWERLINES DOWNED WITH WIDESPREAD POWER
OUTAGES ACROSS THE CITY OF JONESBORO
1208 PM FLASH FLOOD JONESBORO 32.24N 92.71W
06/15/2007 JACKSON LA TRAINED SPOTTER
MOST ROADS IN THE QUITMAN...JONESBORO...AND HODGE
VICINITIES COVERED IN WATER...ESPECIALLY US HWY 167
1220 PM FLASH FLOOD JONESBORO 32.24N 92.71W
06/15/2007 JACKSON LA LAW ENFORCEMENT
US HWY 167 CLOSED BETWEEN JONESBORO AND HODGE WITH
SEVERAL PARISH ROADS AND HWY 4 WEST UNDER HIGH WATER
1230 PM FLASH FLOOD 6 NE DODSON 32.14N 92.59W
06/15/2007 WINN LA LAW ENFORCEMENT
US 167 N...LA 505...AND MULTIPLE PARISH ROADS IN THE
GARRS MILL COMMUNITY NEAR THE JACKSON-WINN PARISH LINE
UNDER HIGH WATER
&&
12The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 12:15 PM CDT | Flash Flood Warning | SHV | Jackson, Winn | 2 hr |
| Jun 15, 12:53 PM CDT | Severe Thunderstorm Warning | SHV | Jackson, Winn | 67 min |
Nearby
Flash Flood Warnings in Louisiana, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.